| Catalog Number |
CDS0501 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Unintended Movement (3026)
| Health Effect - Clinical Code |
Tissue Damage (2104)
| Date of Event |
07/10/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mitraclip remains in the patient anatomy.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The other additional cds0501 referenced in b5 is filed under a separate medwatch report number.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Na.
Event or Problem Description
This is filed for clip entrapment in tissue and could not be removed, causing tissue damage (cds0501/90416u110).It was reported that this was a mitraclip procedure to treat functional mitral regurgitation (mr) with a grade of 4.A mitraclip was advanced and implanted in the mitral valve, successfully reducing mr to 1.The procedure continued to treat tricuspid regurgitation (tr) with a grade of 4.A mitraclip (cds0501 lot 90416u111) was advanced and deployed, reducing tr to 1.However, on fluoroscopy the clip looked unstable and grasped only 4mm of the anterior leaflet and 6mm of the septal leaflet.After deployment both leaflets were fully captured, however movement of the clip was too erratic.It was decided to implant a second clip to stabilize this clip.Visualization during the introduction of the cds was difficult due to the position of the valve.A mitraclip (cds0501 lot 90416u110) was advanced with a 90 degree miss-key to the steerable guide catheter (sgc).The clip was unable to move as expected and it was decided to retry with a miss-key of 180 degrees.The clip delivery system (cds) had a better response to 180 degree mis-key, however it was difficult to move.The cds was retracted, however the tip of the clip got caught in tissue although it was not clear where or what tissue.Troubleshooting for chordal entanglement was performed but was unable to be freed.The clip was able to be deployed correctly on the septal and anterior leaflets.During removal of the delivery catheter (dc), fluoroscopy showed it jumped back.The sgc and cds were retracted together.Once outside the patient anatomy, it was noted that a tissue from the patient was grasped onto the base of the dc radiopaque ring.Post-procedure tr was 1.This issue reportedly caused a clinically significant delay.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.Additionally, a review of the complaint history did not identify similar incidents reported from this lot.All available information was investigated, reported poor imaging appears to be due to patient anatomy.Furthermore, reported entrapment of device was due to reported poor imaging.It should be noted that the intended use section of the mitraclip system, instruction for use states: ¿the mitraclip system is intended for reconstruction of the insufficient mitral valve through tissue approximation¿.The patient selection (improper or incorrect procedure or method) was associated with the use of the mitraclip device on the tricuspid valve, which is considered an off-label use of the device.The reported improper or incorrect procedure or method appears to be due to use error.The reported unintended movement was due to reported improper or incorrect procedure.Reportedly, the patient effect of tissue damage, as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.Tissue damage appears to be related to procedural conditions.There is no indication of a product quality issue with respect to manufacture, design or labeling.Exemption number e2019001.